MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110137
Medical Device Problem Codes Retraction Problem (1536); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a navio-assisted tka surgery, when the navio handpiece was in calibration procedure, a homing error was received.There is an abnormal sound when handpiece motor is running and the test showed t1 max torque 56.Surgery was finished manually after a non-significant delay.No harm to the patient nor further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the navio handpiece, part number pfsr110137, serial number sn (b)(6), intended for treatment was not returned for evaluation.A relationship between the reported event and the device could not be established.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The navio surgical technique guide for knee arthroplasty (500197 rev c) provides guidelines for recovering to a fully manual procedure in the ¿recovery procedure guidelines¿.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still within the product risk profile.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with a handpiece/point probe fit issue.Based on the investigation, the need for a corrective action is not recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
NAVIO HANDPIECE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15785919
Report Number3010266064-2022-00655
Device Sequence Number16909714
Product Code OLO
UDI-Device Identifier00885556628515
UDI-Public00885556628515
Combination Product (Y/N)N
PMA/510(K) Number
K152574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110137
Device Catalogue NumberPFSR110137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/12/2022
Supplement Report FDA Received Date12/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB00079/NAVIO SURGICAL SYSTEM KOREA
Outcome Attributed to Adverse Event Other;
Patient SexUnknown